Thunderstorm Wind, Dewey
- When
- March 22, 5:50 PM CST
- Where
- Dewey County, 3 mi N of Putnam
- Measured
- 56 kt (64 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 35.893, -98.970
An upper level storm system that approached the southern plains, combined with a pacific cold front, allowed for widespread showers and thunderstorms to develop over the Texas panhandle and western Oklahoma. This activity moved through the main body of Oklahoma during the night.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS OUN wrote it up.
An upper level storm system that approached the southern plains, combined with a pacific cold front, allowed for widespread showers and thunderstorms to develop over the Texas panhandle and western Oklahoma. This activity moved through the main body of Oklahoma during the night. Much of the focus with this complex was heavy rain. However, thunderstorms over Dewey county, and again later that night over Payne county produced wind speeds in excess of 52 knots (60 mph). No damage was reported.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before the first event at Mar 22, 2:40 PM CST, 3 hours 10 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORMAN OK 340 PM CDT THU MAR 22 2007 .DISCUSSION... CONVECTION CONTINUES TO EXPAND FROM NORTHWEST OKLAHOMA INTO THE TEXAS PANHANDLE...WHICH IS IN CLOSEST PROXIMITY TO AN UPPER JET STREAK NEAR THE NEW MEXICO/WEST TEXAS BORDER AND ALSO ON THE PERIPHERY OF A MID/UPPER RIDGE LOCATED OVER OKLAHOMA/NORTH TEXAS. THE LATEST RUC HAS THE BEST MODEL INITIALIZATION AND THUS HAVE FOLLOWED IT CLOSER THROUGH 06Z THAN OTHER SHORT RANGE MODELS. THEREFORE...WE HAVE CONVECTION EXPANDING THROUGH THE EVENING ON THE PERIPHERY OF THE MID/UPPER RIDGE WITH THE MAIN EXCEPTION TO INCREASE THE CHANCES OF THUNDERSTORMS FARTHER SOUTH INTO SOUTHWEST OKLAHOMA AND WESTERN NORTH TEXAS WHERE INSTABILITY IS PEAKING DUE TO CONSISTENT BREAKS IN THE OVERCAST TODAY AND WHERE CONVECTIVE ELEMENTS ON RADAR CONTINUE TO INCREASE. ITS DIFFICULT TO SAY JUST HOW FAR TO CARRY POPS INTO THE UPPER RIDGE OVERNIGHT...BUT WILL PROBABLY BE FAIRLY GENEROUS WITH POPS VALUES AS THERE IS THE POTENTIAL FOR DOWNDRAFTS TO ENHANCE CONVECTIVE DEVELOPMENT...ALONG WITH AN INCREASING LOW LEVEL JET...AND ABUNDANT MID LEVEL MOISTURE. BY FRIDAY...MUCH OF THE AREA MAY BE BETWEEN SYSTEMS AS THE AMPLITUDE OF THE MID/UPPER RIDGE INCREASES. THIS MAY BE PARTICULARLY TRUE ACROSS THE SOUTHEAST CORNER OF THE AREA. DESPITE THE RELATIVE DISTANCE OF THE UPPER LOW...WILL HAVE TO WATCH FOR THE POSSIBILITY OF THE DRYLINE FOCUSING ISOLATED/SCATTERED CONVECTION NEAR THE EASTERN TEXAS PANHANDLE. THE RIDGE IS THEN FORECAST TO BUILD SLOWLY WESTWARD THROUGH SATURDAY WHICH ALSO SHIFTS THE CONCERN FOR HEAVY RAIN AND MAIN FOCUS FOR SEVERE WEATHER INTO THE OKLAHOMA AND TEXAS PANHANDLES. THEN BY SUNDAY/MONDAY...THE LOW BEGINS WEAKENING AND LIFTS NORTHWARD WITH PRECIPITATION CHANCES SPREADING EASTWARD. MOISTURE/INSTABILITY SHOULD REMAIN OVER OR VERY CLOSE THE AREA EVEN AS THE LOW EXITS THE REGION EARLY NEXT WEEK...AS THE LARGE SCALE PATTERN IS ONLY TEMPORARILY SUBSIDENT WITH A VIGOROUS SYSTEM QUICKLY APPROACHING. HAVE FOLLOWED A MODEL CONSENSUS FOR THE MIDDLE OF NEXT WEEK TO SUPPORT LOW POPS AREA-WIDE WITH A LARGE AMPLITUDE UPPER TROUGH SUPPORTING THE POTENTIAL FOR ORGANIZED SEVERE WEATHER SOMEWHERE OVER THE CENTRAL/SOUTHERN PLAINS. HAVE THEN USED PERSISTENCE AND/OR CLIMATOLOGY TO CARRY LOW POPS THROUGH THE OF THE WEEK. .PRELIMINARY POINT TEMPS/POPS... OKLAHOMA CITY OK 59 76 63 77 / 70 30 20 20 HOBART OK 58 75 61 75 / 70 30 40 40 WICHITA FALLS TX 60 77 62 76 / 70 30 30 30 GAGE OK 53 74 58 72 / 40 40 40 60 PONCA CITY OK 57 73 62 77 / 80 30 20 20 DURANT OK 62 77 64 79 / 40 20 10 10 .OUN WATCHES/WARNINGS/ADVISORIES... OK...NONE. TX...NONE. JAMES
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
1200 PM CDT THU MAR 22 2007
OKZ004>048-050>052-TXZ083>090-231200-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
1200 PM CDT THU MAR 22 2007
THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.
.DAY ONE...THIS AFTERNOON AND TONIGHT...
THUNDERSTORM OUTLOOK...
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND
EVENING WEST OF A WICHITA FALLS TO LAWTON TO KINGFISHER TO PONCA
CITY LINE.
DISCUSSION...
THUNDERSTORMS DEVELOPING FROM EASTERN NEW MEXICO INTO THE TEXAS
PANHANDLE AT MIDDAY WILL SPREAD INTO WESTERN OKLAHOMA THIS AFTERNOON
AND EVENING AIDED BY AN UPPER LEVEL DISTURBANCE MOVING
NORTHEASTWARD. ALTHOUGH CLOUD COVER HAS LIMITED HEATING DURING THE
MORNING...SUFFICIENT INSTABILITY AND FAVORABLE SHEAR WILL CONTRIBUTE
TO A RISK OF SEVERE STORMS THIS AFTERNOON AND EVENING. FURTHER SOUTH
ACROSS PARTS OF SOUTHWEST OKLAHOMA AND WESTERN NORTH TEXAS BREAKS IN
THE CLOUDS WILL ALLOW FOR MORE HEATING...INCREASING THE INSTABILITY
A BIT MORE. ADDITIONAL THUNDERSTORMS...INCLUDING A FEW SEVERE
STORMS...MAY DEVELOP IN THESE AREAS LATER THIS AFTERNOON AND
CONTINUE INTO THE EVENING. IF SEVERE STORMS OCCUR...THE MAIN THREAT
WILL BE NICKEL TO QUARTER SIZE HAIL.
PROBABILITY TABLE...
VALID THROUGH 7 AM CDT FRIDAY MAR 23.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
NWS NORMAN COUNTY WARNING AREA...100 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...20 PERCENT.
OTHER HAZARDOUS WEATHER...
NONE.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...
THUNDERSTORM OUTLOOK...
THERE WILL BE A CHANCE OF THUNDERSTORMS EACH DAY THROUGH MONDAY. THE
BEST CHANCE FOR SEVERE WEATHER APPEARS TO BE ON SATURDAY. THE UPPER
LOW IS EXPECTED TO MOVE CLOSER TO THE SOUTHERN PLAINS WHILE A
DRYLINE MOVES EAST PROVIDING A FOCUS FOR THUNDERSTORM DEVELOPMENT.
OTHER HAZARDOUS WEATHER...
HEAVY RAIN WILL BE POSSIBLE SATURDAY INTO SUNDAY.
THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED AT 7 AM
FRIDAY.
JAMES/IISPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 541 PM CDT THU MAR 22 2007 OKZ021-222300- BECKHAM OK- 541 PM CDT THU MAR 22 2007 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR BECKHAM COUNTY. A STRONG THUNDERSTORM WAS LOCATED 5 MILES SOUTH OF ERICK AT 541 PM CDT...MOVING NORTHEAST AT 35 MPH. WINDS TO NEAR 50 MPH...FREQUENT LIGHTNING...AND SMALL HAIL ARE ALL LIKELY WITH THIS STORM. FURTHER STRENGTHENING IS POSSIBLE AS THE STORM APPROACHES ERICK. PEOPLE IN BECKHAM COUNTY SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS. JAMES
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 555 PM CDT THU MAR 22 2007 OKZ021-222315- BECKHAM OK- 555 PM CDT THU MAR 22 2007 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR BECKHAM COUNTY. A STRONG THUNDERSTORM WAS LOCATED 3 MILES SOUTHEAST OF ERICK AT 555 PM CDT...MOVING NORTHEAST AT 30 MPH. 50 MPH WINDS...SMALL HAIL...AND FREQUENT LIGHTNING REMAIN LIKELY...WITH FURTHER STRENGTHENING POSSIBLE. PEOPLE IN BECKHAM COUNTY SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS. JAMES
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 624 PM CDT THU MAR 22 2007 OKZ021-222345- BECKHAM OK- 624 PM CDT THU MAR 22 2007 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR BECKHAM COUNTY. A STRONG THUNDERSTORM WAS LOCATED OVER SAYRE AT 624 PM CDT...MOVING NORTHEAST AT 25 MPH. TORRENTIAL RAIN...WITH AMOUNTS IN EXCESS OF 1 INCH...SMALL HAIL...AND FREQUENT LIGHTNING ARE LIKELY...AS THIS STORM TRACKS ACROSS INTERSTATE 40 BETWEEN SAYRE AND ELK CITY. PEOPLE IN BECKHAM COUNTY...INCLUDING THE CITY OF ELK CITY...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS. JAMES
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 627 PM CDT THU MAR 22 2007 OKZ015-222345- DEWEY OK- 627 PM CDT THU MAR 22 2007 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR DEWEY COUNTY. AT 627 PM...A CLUSTER OF STRONG THUNDERSTORMS WAS FORMING NEAR PUTNAM...ON THE DEWEY...CUSTER COUNTY LINE...MOVING NORTHEAST AT 20 MPH. WINDS TO NEAR 50 MPH...TORRENTIAL RAIN...SMALL HAIL...AND FREQUENT LIGHTNING ARE LIKELY WITH THESE STORMS. PEOPLE IN DEWEY COUNTY SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS. JAMES
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 646 PM CDT THU MAR 22 2007 OKZ015-230000- DEWEY OK- 646 PM CDT THU MAR 22 2007 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR DEWEY COUNTY. A STRONG THUNDERSTORM WAS LOCATED 4 MILES NORTHEAST OF PUTNAM AT 646 PM CDT...MOVING NORTHEAST AT 25 MPH. WINDS TO NEAR 50 MPH...SMALL HAIL...FREQUENT LIGHTNING...AND VERY HEAVY RAIN CAN BE EXPECTED. FURTHER STRENGTHENING IS POSSIBLE. PEOPLE IN DEWEY COUNTY SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS. JAMES
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 649 PM CDT THU MAR 22 2007 OKZ016-021-022-230000- CUSTER OK-BECKHAM OK-WASHITA OK- 649 PM CDT THU MAR 22 2007 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR BECKHAM...CUSTER AND WASHITA COUNTIES. AT 649 PM...A STRONG THUNDERSTORM WAS NEAR ELK CITY...MOVING NORTHEAST AT 30 MPH. WINDS TO NEAR 50 MPH...SMALL HAIL...VERY HEAVY RAIN...AND FREQUENT LIGHTNING WILL ACCOMPANY THIS STORM AS MOVES TO BETWEEN CANUTE AND FOSS RESERVOIR. FURTHER STRENGTHENING IS POSSIBLE. PEOPLE IN BECKHAM...CUSTER AND WASHITA COUNTIES...INCLUDING THE CITY OF ELK CITY...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS. JAMES
The Vance AFB radar (KVNX), 121 km away, was scanning. The volume nearest the first event began at 23:49 UTC.
4 thunderstorm wind. Local standard time, as filed.
Damage was reported to carports and a barn. Sections of wood and brick fences were damaged, as well as power lines downed. Roof damage also occurred to one house. |
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Oklahoma in 2007Every state in 2007This day in weather historyWarnings in Oklahoma, March 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 23533, 23801, 23534, 23535.